Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 5, NWS Jackson, MS

August 24, 202314 counties in Mississippi; 9 parishes in Louisiana

NWS Jackson, MS issued this red flag warning at Aug 24, 2023, 1:50 PM CDT for 14 counties in Mississippi; 9 parishes in Louisiana. It took effect at Aug 25, 2023, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2023, 1:50 PM CDT (18:50 UTC)
In effect from
Aug 25, 2023, 9:00 AM CDT
Expired
Aug 25, 2023, 8:00 PM CDT
In force
11 hr
Issued by
NWS Jackson, MS
All 23 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Sharkey County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS84 KJAN 241850
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
150 PM CDT Thu Aug 24 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
250300-
/O.NEW.KJAN.FW.W.0005.230825T1400Z-230826T0100Z/
/O.CON.KJAN.FW.W.0004.000000T0000Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
150 PM CDT Thu Aug 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHWEST TO SOUTH CENTRAL
MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Friday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...East up to 10 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

SAS 

&&

$$
4 follow-up statements
264 
WWUS84 KJAN 250209
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
909 PM CDT Thu Aug 24 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
251015-
/O.CON.KJAN.FW.W.0005.230825T1400Z-230826T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
909 PM CDT Thu Aug 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
FRIDAY FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Friday.

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...East up to 10 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
702 
WWUS84 KJAN 250834
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
334 AM CDT Fri Aug 25 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
251645-
/O.CON.KJAN.FW.W.0005.230825T1400Z-230826T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
334 AM CDT Fri Aug 25 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR PORTIONS OF NORTHEAST LOUISIANA AND
WESTERN TO SOUTH CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
916 
WWUS84 KJAN 251537 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1037 AM CDT Fri Aug 25 2023


LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
252345-
/O.CON.KJAN.FW.W.0005.000000T0000Z-230826T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
1037 AM CDT Fri Aug 25 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND WESTERN TO SOUTH CENTRAL
MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

22
377 
WWUS84 KJAN 251916
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
216 PM CDT Fri Aug 25 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
260330-
/O.NEW.KJAN.FW.W.0006.230826T1400Z-230827T0100Z/
/O.CON.KJAN.FW.W.0005.000000T0000Z-230826T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
216 PM CDT Fri Aug 25 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND WESTERN TO SOUTH CENTRAL
MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Saturday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

SAS

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 24, 12:25 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 24, 12:25 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1225 PM CDT Thu Aug 24 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 931 AM CDT Thu Aug 24 2023

Forecast remains on track with little to no changes. 12z RAOBs
indicate a weakening upper high with heights around 595dm. This is
a drop from previously observed 603dm. The position has also moved
south, closer to our area, putting our area solidly in the 594dm
contour. ESE surface winds are leading to noticeably higher
dewpoints, which may limit potential for record temperatures
overall, however, it may increase heat indices across the area. As
of 9:45 AM, temperatures in the Jackson metro have already reached
93 degrees. The area remains dry with plenty of sun, and any
mixing could push temperatures into record territory. There is
also ongoing fire danger with the persistent hot and dry
conditions and a red flag warning is in effect across south and
western areas. An areawide excessive heat warning is in effect
with heat indices 110-115 degrees./SAS/

&&

.DISCUSSION...
Issued at 348 AM CDT Thu Aug 24 2023

Today and Tonight...More of the same with the Heat
being the primary forecast focus. Various guidance has indicated
that today could be the day we peak with heat. That sure may be the
case as we're seeing some of our higher mid level heights over the
area as the upper high starts to break down and low level temps
(850mb) remain in the 22-25C range. However, there may be some
limitations for today and our peak heat could be over the weekend.
One slight noticeable difference for today is a slight increase in
PWs. The flow in the lower 5kft will be more from the E (yesterday
was NE) and that should help move deeper moisture over the forecast
area by afternoon. This better moisture was observed over AL at 00z
and is captured by near term guidance over us later today. I'll add,
the GOES blended TPW indicates this as well. The general result is
for some low end PoPs (15-30%) across the S/SW areas from 3-8pm.
CAMs show this as isolated convection and nearly all show this
potential. I'm not overly concerned with strong/severe activity,
but with such hot surface temps and cloud bases 6-8 kft, can't rule
out some stronger gusts with any activity. What will help counter
any positive elements is the warm mid levels and overall subsident
regime driven by the upper ridge. Still, knowing the low end
potential is useful information.

The other focus is with fire danger. The prolonged dry period, hot
conditions continues to keep the fire danger conditions on the high
side, despite low RH values and stronger winds. Red Flag warning
will remain. /CME/

Friday through next Thursday...

No major changes have been made to the extended forecast as
dangerous HEAT continues to be the main focus through this weekend.
Current global guidance continue to show a mid/upper ridge that is
expected to remain in a somewhat stationary position over the
central CONUS for the next couple of days. This ridge continues to
show impressive 500mb and 700mb heights in the upper echelon of
climatology for this time of month. The lack of sufficient cloud
cover, combined with prolonged daytime heating will allow for
several areas to experience triple digit temperatures and heat
indices up to 115 with higher indices possible over the next several
days. Given the ongoing dangerous heat conditions, we have extended
the Excessive Heat Warning through 8 PM Friday evening. We will
likely extend the heat warning well into the weekend as we continue
to witness warmer trends.

Some isolated showers and storms could make a brief appearance by
late Friday afternoon as the ridge axis starts to slowly retrograde
westward towards the Southern Plains.  Ongoing fire danger will
likely continue through the weekend due to extreme heat conditions,
dry ground conditions, and occasional wind gusts with daytime
heating. Relief is on the way on Sunday as multiple ensemble members
highlight a East Coast upper trough dragging a weak cold front
southward across the southeast US. This front will help cool down
sfc temps across the northern half of the area and allow for a brief
buildup of moisture return flow across most of the area. In response
to this, some scattered showers will be possible across parts of
central Mississippi with the best chances of showers and storms
mainly south of I-20.

As the front continues to drag further south across our forecast
area heading into Monday, there will be an increase in deep moisture
as PWAT values are expected to climb in the 1.73 to 2.2 inch range.
With this in mind, PoPs are starting to see an increase in the 30-
40% areawide. Although this is still on the lower end, this increase
in rain/storm chances will help cool down afternoon highs. Similar
conditions are expected on Tuesday with slightly higher rain
chances. By Wed/Thurs, temperatures are forecasted to trend down to
seasonal type conditions as the front continues to dig further south
towards the Florida Peninsula. /CR/

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Thu Aug 24 2023

VFR conditions continue to prevail with few clouds. Afternoon
mixing could lead to locally higher gusts of 15-20 mph, otherwise
winds should be light, 5-10 mph, and from the southeast./SAS/

&&

.CLIMATE...
Issued at 348 AM CDT Thu Aug 24 2023

Today looks to be another day to set multiple
records. With MaxT values forecast in the 100-105 range area wide,
several records highs look to fall as they range from 100-103.
Additionally, we're starting the day off very warm and expect warm
lows to be set as well for 8/24. As this historic heat wave
continues, additional records are expected to fall Friday and into
the weekend. More on these as we approach each day. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78 102  76 103 /  20  30  20  30
Meridian      76 102  75 101 /   0  30  10  20
Vicksburg     78 102  76 101 /  10  30  10  30
Hattiesburg   76 103  76 103 /  10  20  10  30
Natchez       77 102  76 101 /  20  30  10  30
Greenville    78 101  76 101 /   0  10  10  20
Greenwood     78 102  76 103 /   0  20  10  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 9 PM CDT Friday for MSZ018-019-
     025>066-072>074.

     Red Flag Warning until 8 PM CDT this evening for MSZ040-041-047-
     053-054-059>064-072>074.

LA...Excessive Heat Warning until 9 PM CDT Friday for LAZ007>009-015-
     016-023>026.

     Red Flag Warning until 8 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Excessive Heat Warning until 9 PM CDT Friday for ARZ074-075.

&&

CME/CR/SAS20
Hazardous weather outlook, Aug 24, 4:13 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
413 AM CDT Thu Aug 24 2023

ARZ074-075-MSZ018-019-025-034>036-041>043-048-049-055-056-065-066-
250915-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
Holmes-Sharkey-Yazoo-Madison MS-Hinds-Rankin-Simpson-Smith-
Covington-Jones-
413 AM CDT Thu Aug 24 2023

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi,
northwest Mississippi, southeast Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Extreme
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Today, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ026>033-037>039-046-250915-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Kemper-
413 AM CDT Thu Aug 24 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Today, dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, extra caution is advised with open burning due to a
combination of dry conditions and low humidity. Please heed any
local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-072>074-
250915-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
413 AM CDT Thu Aug 24 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Extreme
TIMING...Today

FIRE WEATHER
THREAT...Significant
TIMING...Today

Today, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, conditions are expected such that open burning should not
be attempted. Any wildfires will spread rapidly.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ044-045-050>052-057-058-250915-
Leake-Neshoba-Scott-Newton-Lauderdale-Jasper-Clarke-
413 AM CDT Thu Aug 24 2023

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Today, dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

97

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:31 PM CDTSpecial Weather StatementJANWilkinson44 min
Aug 24, 4:33 PM CDTSpecial Weather StatementJANRankin42 min
Aug 24, 4:46 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 24, 5:08 PM CDTSpecial Weather StatementJANMadison37 min
Aug 24, 5:10 PM CDTSpecial Weather StatementJANHinds35 min
Aug 24, 5:12 PM CDTSpecial Weather StatementJANAdams33 min
Aug 24, 5:16 PM CDTSpecial Weather StatementJANRankin44 min
Aug 24, 5:27 PM CDTSpecial Weather StatementJANClaiborne33 min
Aug 24, 5:47 PM CDTSpecial Weather StatementJANHinds28 min
Aug 24, 5:52 PM CDTSpecial Weather StatementJANAdams38 min
Aug 24, 6:04 PM CDTSpecial Weather StatementJANMadison41 min
Aug 24, 6:26 PM CDTSpecial Weather StatementJANJefferson34 min

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.